MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS
Model Number FB-39Q-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pancreatitis (4481)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature article "efficacy of endoscopic samplings during initial biliary drainage for cases of pancreatic head cancer: united diagnostic yields of multiple pathological samplings" by hiroyuki matsubayashi et al.Abstract: background/objectives: the diagnostic ability of endoscopic ultrasound-guided fine needle aspiration (eus-fna) has been fully studied; however, the efficacy of other endoscopic samplings (oess) is less clear.The aim of this study was to examine the diagnostic efficacies of oess for pancreatic head cancer (phc).Methods: the diagnostic efficacies of endoscopic samplings were retrospectively analyzed in 448 phc cases and 63 cases of mass-forming pancreatitis (mfp) during initial transpapillary biliary drainage.The oess included duodenal biopsy (118 phcs and 50 mfps), biliary biopsy (218 and 51) with cytology (368 and 53), and pancreatic duct biopsy (23 and 13) with cytology (56 and 43).Eus-fna was conducted in a different session (149 and 62).Factors associated with oes sensitivity were analyzed.The sensitivity of biliary biopsy was compared between 1.95 mm and 1.8 mm forceps.Results: cancer cells were confirmed in 87.9% of the eus-fna samplings and in 64.1% (268/418) obtained by combined oess (average 1.7 oes types per case): 68.6% by duodenal biopsy, 59.6% by biliary biopsy, 32.6% by biliary cytology, 73.9% by pancreatic duct biopsy, and 33.9% by pancreatic duct cytology.No mfp cases revealed cancer by any sampling.Oess did not increase adverse events.Duodenal stenosis, serum bilirubin, tumor size, and pancreatic juice amounts were associated with oes sensitivity.Biliary biopsy had the same sensitivity with different forceps.Conclusion: eus-fna was the most diagnostic protocol; however, oess can be safely applied during the initial biliary drainage to reduce the demand for eus-fna while providing good diagnostic yields.The authors used multiple olympus devices in the procedures and post-ercp pancreatitis occurred 18 patients.All pancreatitis was mild and responded to conservative care.Six reports were created as follows for each of the olympus devices: patient identifier (b)(6) - gf-uct260, patient identifier (b)(6) - jf260v, patient identifier (b)(6) - jf240, patient identifier (b)(6) - fb-39q, patient identifier (b)(6) - fb-44u (mainly 1.95, and occasionally 1.8, or 1.0 mm forceps), patient identifier (b)(6) - bc-23q.This report is 4 of 6 for patient identifier (b)(6) - fb-39q.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13919716
Report Number8010047-2022-05025
Device Sequence Number6356873
Product Code FCL
UDI-Device Identifier04953170030659
UDI-Public04953170030659
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-39Q-1
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date03/26/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FB-44U, BC-23Q, UNKNOWN SERIAL/LOT NUMBERS.; GF-UCT260, JF260V , JF240: UNKNOWN SERIAL NUMBERS.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown